Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 10, NWS Morristown, TN

March 24, 201333 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 24, 2013, 3:45 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 24, 2013, 9:23 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 3:45 PM EDT (19:45 UTC)
In effect from
Mar 24, 2013, 9:23 PM EDT
Expired
Mar 25, 2013, 8:00 PM EDT
In force
23 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WWUS74 KMRX 241945
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT SUN MAR 24 2013

...VERY WINDY CONDITIONS EXPECTED LATE TONIGHT THROUGH EARLY MONDAY 
EVENING...

.A POWERFUL LOW PRESSURE SYSTEM WITH A STRONG WIND FIELD WILL MOVE
EAST ACROSS THE OHIO VALLEY TONIGHT INTO MONDAY EXITING ACROSS THE
MIDDLE ATLANTIC COAST LATER IN THE DAY. WINDS WILL STRENGTHEN OUT
OF THE SOUTHWEST AT 10 TO 20 MPH THIS EVENING...INCREASING TO 15 TO
30 MPH WITH GUSTS TO AROUND 40 MPH AFTER MIDNIGHT. DURING THE DAY
MONDAY WINDS WILL GRADUALLY SHIFT TO THE WEST WITH SPEEDS AROUND 15
TO 30 MPH IN THE GREAT VALLEY BUT CLOSER TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH IN THE HIGHER ELEVATIONS. THE STRONG WESTERLY FLOW WILL
EVENTUALLY DROP BELOW ADVISORY CRITERIA LATER MONDAY EVENING.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250345-
/O.NEW.KMRX.WI.Y.0010.130325T0600Z-130326T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
345 PM EDT SUN MAR 24 2013 /245 PM CDT SUN MAR 24 2013/

...WIND ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 PM EDT
/7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 PM
EDT /7 PM CDT/ MONDAY. 

* EVENT...SOUTHWEST WINDS 10 TO 25 MPH THIS EVENING BECOMING WEST
  AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH LATER TONIGHT
  CONTINUING THROUGH EARLY MONDAY EVENING.

* TIMING...BEGINNING AFTER MIDNIGHT AND DIMINISHING EARLY MONDAY
  EVENING

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN.
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES...SO USE CAUTION WHEN DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
766 
WWUS74 KMRX 250123 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
923 PM EDT SUN MAR 24 2013

...VERY WINDY CONDITIONS EXPECTED TONIGHT THROUGH EARLY MONDAY
EVENING...

.A POWERFUL LOW PRESSURE SYSTEM WITH A STRONG WIND FIELD CONTINUES
TO MOVE EAST ACROSS THE OHIO VALLEY TONIGHT INTO MONDAY EXITING
ACROSS THE MIDDLE ATLANTIC COAST LATE IN THE DAY. WINDS WILL
STRENGTHEN OUT OF THE SOUTHWEST THIS EVENING...INCREASING TO 15
TO 30 MPH WITH GUSTS TO AROUND 40 MPH. DURING THE DAY MONDAY WINDS
WILL GRADUALLY SHIFT TO THE WEST WITH SPEEDS AROUND 15 TO 30 MPH
IN THE TENNESSEE VALLEY BUT CLOSER TO 20 TO 30 MPH WITH GUSTS TO
45 MPH IN THE HIGHER ELEVATIONS. THE STRONG WESTERLY FLOW WILL
EVENTUALLY DROP BELOW ADVISORY CRITERIA LATER MONDAY EVENING.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250930-
/O.EXT.KMRX.WI.Y.0010.130325T0123Z-130326T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
923 PM EDT SUN MAR 24 2013 /823 PM CDT SUN MAR 24 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ MONDAY...

* EVENT...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING BECOMING WEST
  AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH LATE TONIGHT AND
  CONTINUING THROUGH EARLY MONDAY EVENING.

* TIMING...FROM NOW THROUGH MONDAY AND DIMINISHING EARLY MONDAY EVENING

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES...SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TD
612 
WWUS74 KMRX 250730
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EDT MON MAR 25 2013

...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.A STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER THE PLAINS...
WILL GENERATE VERY STRONG WESTERLY WINDS TODAY ACROSS THE SOUTHERN
APPALACHIAN REGION. THESE WINDS SHOULD GRADUALLY WEAKEN BELOW
ADVISORY CRITERIA AFTER SUNSET THIS EVENING.


NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251600-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
330 AM EDT MON MAR 25 2013 /230 AM CDT MON MAR 25 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...TODAY UNTIL SHORTLY AFTER SUNSET.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN.
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
781 
WWUS74 KMRX 251321
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 AM EDT MON MAR 25 2013

...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.A STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER THE
PLAINS... WILL GENERATE VERY STRONG WESTERLY WINDS TODAY ACROSS
THE SOUTHERN APPALACHIAN REGION. THESE WINDS SHOULD GRADUALLY
WEAKEN BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-252130-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
921 AM EDT MON MAR 25 2013 /821 AM CDT MON MAR 25 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 
  50 MPH. 

* TIMING...TODAY UNTIL SHORTLY AFTER SUNSET.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
240 
WWUS74 KMRX 251847
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT MON MAR 25 2013

...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION THROUGH 
EARLY EVENING...

.A STRONG PRESSURE GRADIENT BETWEEN A RETREATING LOW PRESSURE
SYSTEM OVER THE MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER
THE PLAINS...WILL CONTINUE TO GENERATE VERY STRONG WESTERLY WINDS
ACROSS THE SOUTHERN APPALACHIAN REGION. THESE WINDS SHOULD
GRADUALLY WEAKEN BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
247 PM EDT MON MAR 25 2013 /147 PM CDT MON MAR 25 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 
  50 MPH. 

* TIMING...THIS AFTERNOON UNTIL SHORTLY AFTER SUNSET.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:27 PM EDT, 18 minutes earlier.

Area forecast discussion, Mar 24, 3:27 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT SUN MAR 24 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY)...OTHER THAN THE SLIGHTLY
PROLONGED DRY SLOT THIS AFTERNOON...FORECAST LOOKS ON TRACK. STRONG
LOW PRESSURE SYSTEM TRACKING NE FROM WRN KY THIS AFTERNOON WITH
CONVECTION DEVELOPING ALONG THE FRONTAL BOUNDARY. TSRA HAVE BEEN
PRODUCING 1/2 TO 3/4 INCH HAIL OVER MIDDLE TN...ALTHO INSTABILITY
MAY DIMINISH BY THE TIME THIS ACTIVITY REACHES OUR WRN COUNTIES.

WESTERLY WINDS KICK IN AND RAIN SHOWERS CHANGE TO SNOW SHOWERS
AFTER 06Z MONDAY...AS THE LOW TRACKS FURTHER NE. TRENDED CLOSE TO
PREVIOUS SNOW AMOUNTS IN THE WATCH AREA...WITH THE ADDITION OF
GENERALLY 1 TO 3 INCH AMOUNTS FOR OUR PLATEAU COUNTIES AND LOWER
ELEVATIONS OF NE TN BY TUESDAY. LAPSE RATES ARE QUITE STEEP ON
TUESDAY WITH LOW LEVEL CAPE NEAR 100 J/KG...SO ADDITIONAL SNOW
ACCUMS AT LEAST THROUGH DAYTIME TUESDAY.

WATCH AREA WAS UPGRADED TO A WINTER STORM WARNING. STRONG GRADIENT
IN PLACE BEHIND THE PASSING LOW PRESSURE SYSTEM...SO POSTED A WIND
ADVISORY FOR ENTIRE FORECAST AREA THROUGH MONDAY AFTERNOON.

HEAVY RAIN IN CHA AREA OVERNIGHT HAS SENT THE SOUTH CHICKAMAUGA
CREEK ON A MINOR RISE TODAY...BUT APPEARS TO BE HEADED TOWARD A
CREST BETWEEN 17 AND 18 FEET AT THIS POINT...JUST BELOW THE FLOOD
STAGE OF 18 FEET.

THANKS TO ADJACENT NWS OFFICES FOR COORDINATION ON THIS LATE MARCH
WINTRY WEATHER SYSTEM.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...NASTY EASTERN U.S. UPPER
TROUGH WILL BE IN NO HURRY TO EXIT WITH HINTS OF SUFFICIENT MOISTURE
AND WEAK SHORT WAVE ENERGY DROPPING THROUGH THE PREVAILING NORTHWEST
FLOW MAINLY TUESDAY NIGHT. LEFT A SLIGHT CHANCE FOR A SNOW SHOWER IN
THE HIGHER TERRAIN ACROSS SOUTHWEST VIRGINIA AND ALONG THE TN-NC
BORDER THROUGH WEDNESDAY IN THIS PATTERN. WAS ABLE TO HOLD ONTO THE
DRY PERIOD FROM WEDNESDAY NIGHT THROUGH FRIDAY. FORECAST UNCERTAINTY
DEFINITELY INCREASES DURING THE LAST PART OF THE EXTENDED WITH
GFS/ECMWF SOLUTIONS DIVERGING INTO THE WEEKEND. APPLIED A PERIOD OF
SLIGHT CHANCE POPS FOR RAIN SHOWERS FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT FOR REMOTE POSSIBILITY OF ANOTHER WEAK SHORT WAVE
DROPPING OUT OF THE GREAT LAKES/NORTHERN PLAINS INTO THE SOUTHERN
APPALACHIAN REGION. STAYED SEVERAL DEGREES BELOW MOS TEMPERATURE
GUIDANCE IN THE NEVER ENDING EASTERN U.S. COLD PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             36  43  32  46  29 /  50  20  10  30  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  36  40  31  42  29 /  60  40  40  30  10
OAK RIDGE, TN                       35  40  32  42  29 /  60  40  40  30  10
TRI CITIES AIRPORT, TN              32  38  29  39  26 /  80  60  70  40  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 8 PM EDT /7 PM CDT/
     MONDAY FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT
     SMOKY MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE
     SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...
     HAMILTON...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
     TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
     UNICOI...UNION...WASHINGTON TN...WEST POLK.

     WINTER STORM WARNING FROM 2 AM MONDAY TO 6 PM EDT TUESDAY FOR
     THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...UNICOI.

VA...WIND ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     WINTER STORM WARNING FROM 2 AM MONDAY TO 6 PM EDT TUESDAY FOR
     THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
     WISE.

&&

TG
Hazardous weather outlook, Mar 24, 5:00 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SUN MAR 24 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT (400 AM CDT) SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
LATE THIS AFTERNOON AND EARLY EVENING...CREATING A LINE OF SHOWERS
AND THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE LATE
THIS AFTERNOON AND EARLY EVENING...BRINGING THE POSSIBILITY OF LARGE
HAIL AND DAMAGING WINDS.

UNSEASONABLY COLD AIR WILL THEN MOVE INTO THE REGION TONIGHT BEHIND
THIS COLD FRONT...WITH RAIN QUICKLY CHANGING OVER TO SNOW. LIGHT
SNOWFALL ACCUMULATIONS WILL BE POSSIBLE BEFORE SUNRISE...ESPECIALLY
OVER THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WESTERLY WINDS WILL STRENGTHEN ACROSS THE REGION ON MONDAY...WITH
SNOW SHOWERS AND RAIN SHOWERS CONTINUING TO AFFECT THE REGION.
MODERATE TO SIGNIFICANT SNOWFALL ACCUMULATIONS COULD DEVELOP ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET BY TUESDAY AFTERNOON.

PLEASE SEE THE WINTER STORM WATCH FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR HAIL
AND WIND REPORTS...AND THEN AGAIN ON MONDAY AND TUESDAY FOR SNOWFALL
REPORTS.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:40 PM EDTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more50 hr

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.